I was diagnosed in 1988 with HIV/Hep C. I started meds in 1994 and have done well since. My tcells are currently 284, (down from 350 the month before) and my viral load is undetectable. I've had a liver biopsy done a few years ago and it showed no signs of cirrhosis in the area of the biopsy. I recently had a flare up of rosacea that was unresponsive to topical therapy. My dermatologist gave me doxycycline. I developed a yeast infection. My dermatologist gave me diflucan, one a week for 4 weeks, 150 mg. At the end of the 4 weeks, I had thrush, esophogeal thrush, and vaginal yeast. I was choking on my food it was so bad. I called my HIV doc who stopped the antibiotic, put me on diflucan once a day 150 mg for 7 days. At the end of the 7 days, a chest xray showed bronchitis so he prescribed Avelox. During this month and a half of treatment with diflucan, I spent most of the day in bed, sleeping 20 hours a day. I lost about 20 pounds and had occasional dizziness, vomiting and nausea. I finished the diflucan, avelox and and using topical finacea which is working and I feel 100% better. Now my HIV doc tells me that my liver counts are off the charts. That has never happened to me before. They've never been elevated. I've been taking Norvir, Lexiva and truvada for about a year now. I was allergic to Atripla. I have a hard time with meds and side effects. I'm what my doctor calls a "rasher". My HIV doc wants to do an ultrasound and a biopsy. The ultrasound is scheduled for two weeks from now but I don't want to do another biopsy as I broke out hives during the last one and found it quite uncomfortable. Is it possible that it was the diflucan that caused the nausea and vomiting and elevated liver functions? If it is the Hep C flaring up, he's going to want to do interferon which is something else I really don't want to do. So I'm stressing this and won't get an answer for several weeks here. Thanks for providing this valuable service.
Ouch-what a frustrating series of events. I would consider fluconazole as a likely cause of the liver problems from the information you provided. KH